Alert archive / Oklahoma / Special Weather Statements in 2008
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 17, 2008, 3:21 PM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2008, 3:21 PM CDT (20:21 UTC)
- Expired
- Apr 17, 2008, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Tulsa, OK
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 33 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -530 J/kg
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 336 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS84 KTSA 172021
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT THU APR 17 2008
OKZ055-056-060-061-064-172045-
CREEK OK-NOWATA OK-ROGERS OK-TULSA OK-WASHINGTON OK-
321 PM CDT THU APR 17 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...SOUTHERN NOWATA...SOUTHERN WASHINGTON...
NORTHEASTERN CREEK AND TULSA
AT 321 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF OWASSO TO 7 MILES WEST OF
TULSA...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...WATOVA...CLAREMORE...
OOLOGAH...TALALA...OWASSO...COLLINSVILLE AND VERA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3681 9549 3630 9560 3601 9613 3618 9604
3618 9601 3624 9601 3648 9590
TIME...MOT...LOC 2021Z 222DEG 55KT 3637 9586 3616 9599
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 17, 2:45 PM CDT, 36 minutes earlier.
Area forecast discussion, Apr 17, 2:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT THU APR 17 2008 .DISCUSSION... SURFACE COLD FRONT CURRENTLY SITUATED ACROSS NORTHWEST OKLAHOMA AND WAS MOVING EAST AS OF THIS AFTERNOON. EXPECT ONGOING SCATTERED SHOWER ACTIVITY AHEAD OF THE BOUNDARY...WITH ACTIVITY FIRING ALONG THE BOUNDARY BY LATE AFTERNOON OR EARLY EVENING. MODELS HAVE BEEN CONSISTENT WITH HIGHER QPF SIGNALS BETWEEN 00Z AND 06Z...SO HAVE FOLLOWED WITH HIGHEST QPF AMOUNTS JUST EAST OF TULSA BETWEEN 00Z-06Z...AND ACROSS FAR ERN OK AND NORTHWEST ARKANSAS AFTER 06Z. HAVE ALSO TAILORED POPS ACCORDINGLY AFTER 06Z WITH LOWER POPS ACROSS WRN ZONES. GIVEN ANTECEDENT CONDITIONS AND WEIGHING QPF TOTALS FOR THIS UPCOMING EVENT...WILL HOLD OFF ON ANY TYPE OF FLASH FLOOD WATCH FOR NOW AS 24 HOUR QPF AMOUNTS REMAIN BELOW FFG VALUES. EXPECT MOST OF THE ACTIVITY TO BE EAST OF THE AREA BY TOMORROW MORNING...BUT WILL LEAVE THE LOWER POPS IN FOR THE MORNING. UNSEASONABLY COOL DAY FRIDAY WITH WRAP AROUND CLOUDS FILTERING ACROSS THE AREA FOR MUCH OF THE DAY. MAY SEE SOME SUN ACROSS WRN ZONES BY LATE AFTERNOON AS THE UPPER SYSTEM CONTINUES TO PULLS FURTHER EAST. PLEASANT WEEKEND IN STORE WITH TEMPERATURES QUICKLY MODERATING AS A RESULT OF OF UPPER RIDGING. NEXT SYSTEM COMES INTO FOLD BY TUESDAY. SURFACE FRONT WILL LIKELY HANG UP IN...OR CLOSE TO THE FA...SO WILL HANG ONTO LOW POPS MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 46 60 42 77 / 90 10 0 10 FSM 52 61 43 77 / 100 40 0 10 MLC 50 61 43 78 / 90 10 0 0 BVO 45 58 38 77 / 90 10 0 10 FYV 48 56 39 72 / 100 40 0 10 BYV 51 56 41 71 / 100 50 10 10 MKO 48 59 41 76 / 90 10 0 10 MIO 49 57 39 74 / 90 30 10 10 F10 47 59 42 77 / 90 10 0 10 HHW 51 63 44 78 / 100 10 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....23
Hazardous weather outlook, Apr 17, 12:57 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1257 PM CDT THU APR 17 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1257 PM CDT THU APR 17 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=41. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS CENTRAL OKLAHOMA LATE THIS AFTERNOON AND MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING INTO THE OVERNIGHT HOURS. SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE AS THE AIRMASS ACROSS THE REGION BECOMES MODESTLY UNSTABLE IN ADVANCE OF THE FRONT. THE PRIMARY THREATS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS OF AROUND 60 MPH. THE WIND SHEAR WILL BE ADEQUATE FOR A SUPERCELL TO FORM WITHIN THE LINE ALONG THE COLD FRONT WITH THE POTENTIAL FOR A TORNADO TO DEVELOP. THE THREAT FOR SEVERE THUNDERSTORMS WILL DIMINISH AFTER MIDNIGHT. THESE THUNDERSTORMS WILL ALSO HAVE THE CAPABILITY OF PRODUCING HEAVY RAIN. 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE ACROSS THE AREA TONIGHT. THIS MAY CAUSE SOME FLOODING OF LOW LYING AREAS SINCE THE GROUND IS ALREADY SATURATED FROM THE RECENT HEAVY RAINS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE THUNDERSTORMS WILL END ACROSS THE REGION ON FRIDAY MORNING AS THE COLD FRONT EXITS TO THE EAST. AFTER A DRY WEEKEND...MORE THUNDERSTORMS ARE ON TAP FOR NEXT WEEK AS ANOTHER FRONTAL BOUNDARY SAGS THROUGH THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 17, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT THU APR 17 2008
OKZ055-056-060-061-064-172045-
CREEK OK-NOWATA OK-ROGERS OK-TULSA OK-WASHINGTON OK-
321 PM CDT THU APR 17 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN ROGERS...SOUTHERN NOWATA...SOUTHERN WASHINGTON...
NORTHEASTERN CREEK AND TULSA
AT 321 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF OWASSO TO 7 MILES WEST OF
TULSA...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...WATOVA...CLAREMORE...
OOLOGAH...TALALA...OWASSO...COLLINSVILLE AND VERA.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3681 9549 3630 9560 3601 9613 3618 9604
3618 9601 3624 9601 3648 9590
TIME...MOT...LOC 2021Z 222DEG 55KT 3637 9586 3616 9599The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:35 PM CDT | Special Weather Statement | TSA | Nowata, Rogers | 40 min |
| Apr 17, 4:44 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Apr 17, 6:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Apr 17, 6:58 PM CDT | Special Weather Statement | TSA | Creek | 62 min |
Nearby
Special Weather Statements in Oklahoma, 2008Every special weather statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.